Doctor insights on:
See a doctor now!: Dphm (aka benadryl): "severe" symptoms occur at the critical dose limit of 1 gram=1000mg. Although the frequency of delirium/psychosis, coma and seizures can occur. "Moderate" symptoms (300mg or more) include isolated & spontaneously resolving agitation, confusion, hallucinations & ekg abnormalities. It is metabolized via cytochrome p450 2d6 isoenzyme in the liver. ...Read more
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
I take benadryl (diphenhydramine) every day about 250mg not at once but during the day for chonic allergies. Been doing this for two years will this damage my liver?
No, but...: That is really a lot of benadryls (diphenhydramine) and while it will not damage your liver it can have a lot of side effects such as fatigue, dry mouth, constipation and mental slowing. Discuss a change to a non-sedating antihistamine, nasal saline and some nasal steroids with your doctor and try to get off this large dose of benadryl (diphenhydramine). Singulair may also be helpful. ...Read more
I currently take around 200 Mg of Benedryl (diphenhydramine 25Mg x 8) every night to sleep. I'm worried about addiction and liver damage?
Taking 200 Mg of Benedryl every night to sleep indicates Dependence or Addiction.
There is risk of liver damage if Benadryl Tylenol (acetaminophen) in it.
Let Wise Woman within you reflect:
Stresses causing Anxiety and Depression leading to Insomnia
Therapy and medication by Psychiatrist
Realize and feel Wonder of Breath of Life.
Become Captain over Stresses of Life and Insomnia, Not Victim. ...Read more
Since my friend took Benadryl (diphenhydramine) and Mucinex i just want to make sure she isn't going to have a hear attack or her liver shut down. It wasn't a suicide.
OK, if right dose!: If taken on the suggested dose, there should be no reason to worry about. Do not exceed the dose suggested. ...Read more
I've had trouble falling asleep and waking up for as long as I can remember. Currently I take 200mg of Benadryl (diphenhydramine) nightly to sleep. Worried about liver?
Accidentally give my liver too much? Had 1/4 glass of wine. Then 3 hrs later, not thinking, took a Benadryl (diphenhydramine) for allerg and 25 mg of prs Zoloft for anx
Liver likely ok: Although alcohol, Benadryl (diphenhydramine), and Zoloft (sertraline) are all broken down by the liver, the quantities you mention shouldn't be a problem for an otherwise healthy liver. But I'm a little concerned if you take Zoloft "prn" (as needed) for anxiety. It doesn't work well that way, although it can relieve anxiety if taken daily. Talk to your prescribing doctor about this. ...Read more
I have three red dots on my abdomen and they itch. Cortisone cream and Benadryl (diphenhydramine) cream both done work what is it? And how do I resolve it?
Had laproscopic removal of gallbladder and multiple lipomas in abdomen, 3day post OP, bright red raised rash, that are oozing. No response to Benadryl (diphenhydramine)?
I have liver disease from overdosing on Tylenol (acetaminophen) (not treated) benadryl and xanax in teen years, how is this treated/managed?
More informaton: There are blood tests that can indicate liver damage. This information would be needed. Benadryl and Xanax would be unlikely to contribute to liver damage. Tylenol (acetaminophen) might, but it would depend on the dose. You need medical verification of liver damage; and then the question of treatment can be addressed. ...Read more
75mg diphenhydramine: Is larger than a single dose should be for an adult or child. So it is technically an overdose. Normal doses for a child may be 75 to 150mg per day in divided dose or 150 to 300 mg per day in a divided dose for an adult. Are you considering taking an overdose? If you are -please have a friend or relative take you to the nearest er or call 911. With help your life and problems can improve. ...Read more
OK: Yes, you will be ok but certainly not recommended. ...Read more
Similar: Just different "salts" with the same active ingredient. ...Read more
Please define abuse: How much and how often do you take it? ...Read more
Bad idea: The snorting of medicines that are not supposed to be administered intranasally is usually going to lead to catastrophic effects. The consequences of administering Benadryl (diphenhydramine) in an inappropriate manner could be delirium and hallucinations. You could also turn psychotic and accidentally hurt yourself or someone else. ...Read more
No: Just don't take it again, with some people yes it can cause palpitations and incoordination ...Read more
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and there is no known antidote. Death would depend on the dose taken and the time it takes to get definitive care (like having stomach pumped and IV fluids). ...Read more
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read more
Go to ER:
The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal.
Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more